MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240220600
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Failure to Advance (2524); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil became stuck and had to be snared.A 22mm x 60cm embold fibered coil was selected for use in the embolization of an aneurysm directly off of the aorta.It had previously been embolized with a number of coils approximately a month prior, but it was continuing to grow.A 5f non-boston scientific (bsc) angiographic catheter and a 2.3f non-bsc microcatheter were used for access.Intermittent flush was performed.Four 32mm x 60cm embold fibered coils were deployed successfully.Next, an attempt was made to deploy this 22mm x 60cm embold fibered coil.Part of the coil began to coil in the pack as expected, but resistance was met when there was about 10cm of the coil left inside the microcatheter.The coil could no longer be advanced or retracted.It was unknown if the coil was stuck in the coil pack or in the catheter.An attempt was made to take out the microcatheter system, but the distal portion of the coil remained in the coil pack while the rest of the coil continued to unravel all the way out of the 5f catheter.The physician successfully flushed the intact coil into the pack, but the unraveled portion remained in the 5f catheter.The physician tried pushing with multiple different wires and flushing with small syringes, but nothing worked.Microsnares were used to slowly remove the unraveled coil piece by piece, but the entire unraveled coil could not be removed.The patient was due to get an aortic stent graft the following day, so the physician consulted vascular surgery.They recommended removing the 5f catheter and attempting to use a bigger snare to remove as much of the remaining coil as possible.A non-bsc snare catheter was able to be used to remove more of the stretched coil.The unretrieved portion of the coil was partially in the coil pack and partially stretched into the aorta.It did not migrate.The plan from there was for the patient to go to the operating room that night to get the stent graft placed, with the hopes that the stent would push the remaining coil up against the wall of the aorta and prevent it from migrating.At this time, there were no patient complications as a result of this event, and the patient was doing well.Patient progress would be monitored.The patient was expected to fully recover.It was confirmed that the stent graft procedure successfully walled off the coil pack.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the returned device consisted of an embold fibered system with perforations intact.The coil received was broken in three separate pieces.Microscopic examination revealed the coil broke from the coupler, but the coupler was still attached to the delivery wire.Additionally, media submitted from the customer was thoroughly examined and evaluated to reveal a coil pack with a stretched coil protruding from the target location with a section of the stretched coil in the catheter.The reported events were confirmed.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated: e1: initial reporter email.Device eval by manufacturer: the returned device consisted of an embold fibered system with perforations intact.The coil received was broken in three separate pieces.Microscopic examination revealed the coil broke from the coupler, but the coupler was still attached to the delivery wire.Additionally, media submitted from the customer was thoroughly examined and evaluated to reveal a coil pack with a stretched coil protruding from the target location with a section of the stretched coil in the catheter.The reported events were confirmed.

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22340536
Report Number2124215-2025-42379
Device Sequence Number21081151
Product Code KRD
UDI-Device Identifier08714729983743
UDI-Public(01)08714729983743(17)280224(10)35923537
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240220600
Device Catalogue NumberM001394240220600
Device Lot Number0035923537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer07/02/2025
11/10/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date07/29/2025
11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL MICKELSON ANGIOGRAPHIC CATHETER.; COOK MEDICAL MICKELSON ANGIOGRAPHIC CATHETER.; COOK MEDICAL MICKELSON ANGIOGRAPHIC CATHETER.; MERIT ENSNARE SYSTEM.; MERIT ENSNARE SYSTEM.; MERIT ENSNARE SYSTEM.; PROWLER PLUS MICROCATHETER.; PROWLER PLUS MICROCATHETER.; PROWLER PLUS MICROCATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale